Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 7, 2015, 3:27 AM PDT for 5 counties in Idaho. It took effect at Jul 7, 2015, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2015, 3:27 AM PDT (10:27 UTC)
- In effect from
- Jul 7, 2015, 12:00 PM PDT
- Expired
- Jul 7, 2015, 8:15 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3342 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527 WWUS86 KOTX 071027 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 327 AM PDT TUE JUL 7 2015 ...THUNDERSTORMS EXPECTED OVER NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE TODAY... WAZ685-071130- /O.CAN.KOTX.FW.A.0006.150707T1900Z-150708T0400Z/ EAST WASHINGTON NORTH CASCADES (ZONE 685)- 327 AM PDT TUE JUL 7 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS FOR THE NORTH CASCADES... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FIRE WEATHER WATCH. ISOLATED THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE NORTH CASCADES THIS AFTERNOON AND EVENING BUT ABUNDANT LIGHTNING IS NOT EXPECTED. $$ IDZ101-WAZ686-687-080000- /O.UPG.KOTX.FW.A.0006.150707T1900Z-150708T0400Z/ /O.NEW.KOTX.FW.W.0008.150707T1900Z-150708T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 327 AM PDT TUE JUL 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR THUNDERSTORMS FOR THE OKANOGAN HIGHLANDS...NORTHEAST WASHINGTON AND THE NORTHERN IDAHO PANHANDLE... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE...FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS. * THUNDERSTORMS: THUNDERSTORMS COULD AFFECT THE WARNED AREA THIS MORNING BUT THE COVERAGE SHOULD BE ISOLATED. MORE STORMS WILL DEVELOP OVER THE MOUNTAINS NEAR THE CANADIAN BORDER MIDDAY TUESDAY AND THEN TRACK TO THE SOUTH DURING THE AFTERNOON. * OUTFLOW WINDS: GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. * IMPACTS: LIGHTNING IN COMBINATION WITH EXTREMELY DRY FUELS COULD RESULT IN ADDITIONAL WILDFIRE STARTS. THE DRY STATE OF THE FUELS MEANS THAT THE IGNITION POTENTIAL IS HIGH. THE GUSTY WINDS FROM THESE STORMS COULD HAMPER FIRE FIGHTING EFFORTS ON EXISTING WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
978 WWUS86 KOTX 072014 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 114 PM PDT TUE JUL 7 2015 ...THUNDERSTORMS EXPECTED OVER NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THIS AFTERNOON AND EVENING... IDZ101-WAZ686-687-080400- /O.CON.KOTX.FW.W.0008.000000T0000Z-150708T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 114 PM PDT TUE JUL 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS FOR THE OKANOGAN HIGHLANDS...NORTHEAST WASHINGTON AND THE NORTHERN IDAHO PANHANDLE... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT THE WARNED AREA THIS AFTERNOON AND EVENING. IN ADDITION TO ABUNDANT LIGHTNING IN AND NEAR THE CORES OF THESE STORMS...BRIEF LIGHT TO MODERATE RAIN AND SMALL HAIL WILL BE POSSIBLE. WETTING RAINS WILL BE UNLIKELY WITH MOST OF THESE STORMS. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. * IMPACTS: LIGHTNING IN COMBINATION WITH EXTREMELY DRY FUELS COULD RESULT IN ADDITIONAL WILDFIRE STARTS. THE DRY STATE OF THE FUELS MEANS THAT THE IGNITION POTENTIAL IS HIGH. THE GUSTY WINDS FROM THESE STORMS COULD HAMPER FIRE FIGHTING EFFORTS ON EXISTING WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
816 WWUS86 KOTX 080315 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 815 PM PDT TUE JUL 7 2015 IDZ101-WAZ686-687-080415- /O.CAN.KOTX.FW.W.0008.000000T0000Z-150708T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 815 PM PDT TUE JUL 7 2015 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FOR THE OKANOGAN HIGHLANDS...NORTHEAST WASHINGTON AND THE NORTHERN IDAHO PANHANDLE... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR THUNDERSTORMS WITH ABUNDANT LIGHTNING IN THE WARNED AREA HAS ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:47 AM PDT, 40 minutes earlier.
Area forecast discussion, Jul 7, 2:47 AM PDT, 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
247 AM PDT TUE JUL 7 2015
.SYNOPSIS....
Another weather system drops in from Canada today, with a threat
of showers and thunderstorms across the north. Drier conditions
return Wednesday with hot temperatures through Thursday. The
remainder of the week will see a cooling trend with and increased
chance of showers.
&&
.DISCUSSION...
Today through Wednesday: Water vapor imagery shows the next wave
dropping down from BC. This wave has already created some showers
just north of the Canadian border and into NW Montana, with a
couple of lightning strikes. This activity is expected to continue
and increase across northeast WA and the northern Panhandle this
morning. We still expect surface-based convection to develop in
this area this afternoon/evening. Instability should also result
in some thunderstorm activity over the north Cascades.
I don't expect any of these storms to be severe since the shear is
too weak. Also flooding is not a concern given the relatively
modest amount of moisture available. The main threat from these
storms will be the potential gusty outflow wind. The WRF-ARW
continues to suggest that an organized gust front will propagate
southward from the convection over the northeast mountains. I've
tried to depict this in the forecast, with gusty northeast winds
moving through the Spokane metro area and into the Basin during
the evening hours. The remnants of all this shower activity could
propagate out into the Basin in the evening before dying off, so
I've added some low precip chances in the Basin. Wednesday
weather should be quiet and warmer. RJ
Wednesday night through Tuesday...Model guidance is coming together
through the forecast period. Wednesday night into Thursday a weak
ridge will track through southern B.C. Meanwhile the closed low
currently off the NORCAL coast will move into central California.
This will result in another day of warm and dry conditions with
light and variable winds. However there is also agreement that
moisture will wrap around the low and move as far north as the
Blue mountains and the Camas Prairie Thursday afternoon. Some low
end pops were already in the forecast for the southeast zones as
far north as southern Shoshone county. Pattern recognition says
that the region will indeed see increased moisture...but maybe
just not quite this quick. The forecast stays with the low end
pops for late in the day Thursday, but confidence is wavering that
this will verify.
Friday that closed low will move north as a deeper trough moves
just off the Washington coast. The resultant southerly flow will
definitely allow the moisture to make it up into the region. A
short wave disturbance moving through the region will be the
focusing point for late afternoon convection likely continuing
well into Friday evening. Southerly flow will keep temperatures
well above normal for yet another day.
The trough off the coast will then take the remainder of the
weekend and into the first of next week to slowly move through
the region. This puts the region in an extended period of very
moist southerly flow. Multiple weak waves combined with a very
moist atmosphere and day time heating will result in widespread
late day showers and thunderstorms. At this time the best chances
for thunderstorms will remain in the mountains, but as the
moisture deepens through the weekend it is very likely that all
locations east of the Cascades will see thunderstorms. PWATs are
impressive and rise to well over an inch which is well over 200
percent of normal. So thunderstorms will likely result in short
periods of very heavy rain. With this much rain in short periods
of time, flooding and debris flows will be possible. The 2013-2014
and 2015 burn scars will be the most likely locations, but
flooding and debris flows will be possible across the entire
region. Heavy rain will not preclude new fire starts, but with as
much rain as expected this may not be a huge concern. This pattern
should also bring a cool down with temperatures falling back into
the 80s and approaching seasonal normals. /Tobin
&&
.AVIATION...
12Z TAFS: Showers and isolated thunderstorms will affect the
mountains north and east of Spokane this morning, and increase in
coverage during the afternoon. Some of this activity could move
over the KGEG/KSFF/KCOE sites late in the afternoon or early
evening. Additionally, a thunderstorm gust front is possible for
these TAF sites, but the likelihood is too low to depict it in the
TAFS. KEAT and KWMH have a very small chance of seeing
thunderstorm activity late in the day, too low to mention in the
TAF. KPUW and KLWS should be VFR today and tonight. RJ
&&
.FIRE WEATHER...
The Fire Weather Watch has been upgraded to a Red Flag Warning for
the Okanogan Highlands, northeast Washington, and the northern
Panhandle areas. Given the current fuel states, any lighting has a
good potential to ignite new wild fires. Additionally, these
thunderstorms could produce gusty winds which could hamper fire
fighting on existing wild fires.
The Watch for the north Cascades has been canceled. Isolated
thunderstorms may still develop, but the coverage of lightning
should not be abundant. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 92 66 94 66 96 70 / 10 20 0 10 10 10
Coeur d'Alene 89 62 92 61 95 64 / 30 30 0 10 10 10
Pullman 91 56 92 57 94 61 / 0 10 0 10 20 20
Lewiston 98 68 99 69 100 72 / 0 10 0 10 20 20
Colville 91 60 97 61 100 62 / 30 20 0 0 10 10
Sandpoint 84 54 90 54 94 57 / 50 30 0 10 10 10
Kellogg 87 56 91 57 93 61 / 30 30 0 10 10 10
Moses Lake 100 69 100 67 102 71 / 0 10 0 0 10 10
Wenatchee 99 74 101 73 102 74 / 10 20 0 0 10 10
Omak 98 66 100 67 102 68 / 20 20 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from Noon today to 9 PM PDT this evening for
Northern and Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning from Noon today to 9 PM PDT this evening for
East Washington Northeast (Zone 686)-East Washington
Okanogan Highlands (Zone 687).
&&Hazardous weather outlook, Jul 6, 2:43 PM PDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 243 PM PDT MON JUL 6 2015 IDZ001-004-WAZ037-038-042-043-072145- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 243 PM PDT MON JUL 6 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Tuesday..a threat of showers and thunderstorms arrives. This will carry at least a chance for abundant lightning which may result in new wildfire starts. Confidence is highest toward the northeast Washington and north Idaho mountains for the afternoon, but still poor to fair regarding the amount of lightning that may be produced. Additionally, gusty and erratic winds are possible with any thunderstorms and with the passage of the system. If realized it may lead to rapid fire growth. Friday to Monday..scattered showers and thunderstorms will be a risk...especially in the afternoon and early evening hours. There the potential some may produce locally moderate to heavy rain and be slow-moving or persistent. As a result there will be some risk for flooding or debris flows, especially over burn scars. IDZ002-003-WAZ033-035-036-072145- COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- 243 PM PDT MON JUL 6 2015 This Hazardous Weather Outlook is for portions of North Idaho... East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms are expected to develop over the northern mountains on Tuesday afternoon. Some of these storms will have the potential to move off the mountains and into the Columbia Basin and Palouse region. These storms would have the capability to produce lightning along with gusty winds. IDZ026-027-WAZ031-032-034-041-044-072145- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- 243 PM PDT MON JUL 6 2015 This Hazardous Weather Outlook is for portions of North Central Idaho...Central Washington...East Central Washington...North Central Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:56 PM PDT | Areal Flood Advisory | OTX | Ferry | 64 min |
| Jul 7, 4:06 PM PDT | Areal Flood Advisory | OTX | Chelan | 114 min |
Nearby
Red Flag Warnings in Idaho, 2015Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.